Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have Alopecia Areata. Lost eyebrow,eyelash. Injections in scalp. Taking Cyclosporine. Thyroid,blood good. Recommendations?

Is there any hope for my Alopecia Areata? I've had it for four years now I lost my eyebrow and my bottom eyelash, 85% of my scalp it also affected parts of my leg and arms. My hair now is at 90% I have 60% of my eyebrow, my legs are almost completely back with one little spot on my arm. I was getting injections in my scalp for 9months now, now my doctor says it's time to change right when everything is getting better? He's putting me on a serious drug called Cyclosporine which suppresses my immune system. He said he almost guarantee results but he can only put me on it for a year and looking online it is a very high chance that after the drug it come back(my alopecia)" Is there anything you can recommend that you or someone you know has had success with? My thyroid and blood work is all good he said.

Just some things about me-
I'm 18
Weigh- 123( I eat like crazy maybe not as healthy but I feel I should weigh more than this definitely)
No other problem that I can think of that can relate except I had eczema when I was little that has popped up in forums I been reading. Can Gluten be the cause? I do not have Celiac disease as of now I'm going to my family doctor the 26 of this month to maybe see if I do for some reason and if it's causing any deficiencies.

Just looking for an second opinion that may know something

Thanks a lot!

Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H. C.M . Forum.
Cyclosporine is the drug, having FEW side effects as,
Gingival hyperplasia,
HYPERTRICHOSIS ( excessive hair growth),
elecrolytes imbalance.

In my opinion , you should not use this drug for hair growth.
However my opinion may be different from others.
Good luck.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor